Lungs ?

Hello- I am still on 20mg of prednisone (thank goodness it's not a race :) and I've been experiencing more than intermittent pain upon taking in deep breaths. My doctor heard "decreased capacity " and once I finished the penicillin dose I seemed to have symptoms reaccure. It's terribly painful on the in breath. There is some wheeze at times . Has anyone had, thus found a resolution to this problem. Plus, still having soaking, perspiration episodes, out or no where. Several times during a group, family meal. Embarrassing, as I've not really, ever perspired in the past.

5 Replies

oldestnewest
  • The soaking perspiration is horrible. I still get it at nights and when I wake up, I am at 5mg. However it is a lot better than when I was on 20mg. My rheumie just laughed when I asked him about the hot sweats. He will get his come uppance one day!! What really annoys me is that I had no hot sweats over menopause which I sailed through.

  • Hi, I have had this, it was inflammation, between the ribs. I didn't have any infection. This made taking deep breath painful

  • I'm currently on 16mg prednisolone reducing from 80mg at very highest, and I still get dripping sweats any time any where.! Completely awful so you have my commiserations. Not sure how long this lasts for.

    Also I am under the respiratory team as I have painful chest, with a squeaky wheeze on the in breath. X rays are inconclusive so Im booked in for a ct scan. Interestingly it has got worse the more I reduce prednisolone. I guess whatever is going on was masked/helped by the steroid. Sorry, this doesn't really help answer your questions but maybe good to know you are not alone, and I guess there are more of us!

  • Have you had a chest x-ray? Sorry to be even gloomier, but you may want to rule out an embolism. I had terrible chest pains and trouble breathing after a year on high dose steroids which turned out to be multiple embolisms in both lungs. Blood clots are a possible side effect of pred. Turned out fine, but may be worth mentioning to your GP.

  • I also experienced pain in my chest during my first flare after being on Prednisolone for a year for GCA/PMR, which was accompanied by terrible muscle spasms down each side of my ribs. If I attempted to breathe in deeply, or worse try to cough, it would bring on a spasm lasting a few seconds. The symptoms subsided by late morning and completely disappeared by late afternoon. Interestingly it was when I was on about 10mg of Prednisolone, having reduced from the initial dose at the outset of 40mg. Some side effects of the medication Lansaprozol and Alendronic Acid, which I also take, can give you chest pain. It is a minefield trying to fathom out whether each new pain is another area of inflammation in your body caused by PMR/GCA, the medication, cold weather or a new medical condition.

You may also like...